MAUDE Adverse Event Report: ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 300 MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. DUALCOMP HINDFOOT NAIL, 11.5 X 300 MM; INTRAMED FIXATN ROD AND ACCESS
Model Number DUALCOMP HINDFOOT NAIL, 11.5 X 300 MM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6)2024, it was reported by a sales representative via email that a ttc nail and a drill bit from a compression ft system had issues during a procedure.No further information was provided.Additional information was received on 12/17/2024: the ar-9090-08s dualcomp hindfoot nail was implanted, and the drill would not advance into the nail when drilling for the proximal calcaneus.The surgeon attempted to freehand the drill without the jig but was unsuccessful.While using the ar-8750-09 cannulated drill bit, it snapped at the connection to the power adapter.The piece that broke off remained flush with the ao connection.The rest of the drill was removed from the guidewire in one piece.The drill did not break in the patient.The case was completed using additional fixation with an ar-8770-70h compression ft screw and an ar-8770-55h compression ft screw.The case was delayed about fifteen minutes; however, the sales representative was unaware if additional anesthesia was administered.This was discovered during a hindfoot arthrodesis, ttc fusion procedure on (b)(6)2024.
 
Additional Manufacturer Narrative
Additional information: the failed device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded the most likely cause.The most likely cause of the reported failure is user error.The issues with the instrument ar-8750-09 caused problems during the procedure.The complaint was confirmed based on the customer's attached picture, which shows the device ar-8750-09 broken off at the connection to the power adapter.The failed device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex concluded the most likely cause.The most likely cause of the reported failure is user error.The issues with the instrument ar-8750-09 caused problems during the procedure.The complaint was confirmed based on the customer's attached picture, which shows the device ar-8750-09 broken off at the connection to the power adapter.

Brand Name
DUALCOMP HINDFOOT NAIL, 11.5 X 300 MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21027478
Report Number1220246-2024-09083
Device Sequence Number9004087
Product Code HSB
UDI-Device Identifier00888867305564
UDI-Public00888867305564
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDUALCOMP HINDFOOT NAIL, 11.5 X 300 MM
Device Catalogue NumberAR-9090-08S
Device Lot Number15145915
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown